I got such wonderful responses about another issue here, it is so good to have other diabetics to talk things over with. So I decided to raise this issue here too.
The past year has been very difficult, juggling blood sugar with blood pressure meds. I had been on Hyzaar for bp and doing well, but when the insurance made me change to a cheaper similar med, it (diovan and then avapro) seemed to send my bg high. We spent the year trying different things, leading to roller coasters of side effects, not to mention depression, which then had to also be treated, and finally this summer I said please…I’m not so critical that I can’t take a breather and only use things that I know don’t affect me for a few months, so I am on the metformin I have taken for years, a little amount of glyburide I went on to try to control the bg through all this, the diltiazem I have been on for a long time, and hydrochlorothyzide.
My sugars have finally seemed to stablize after a few months of this, but I see my doc next week, and while my lower bp number is excellent, the upper one is still high.
So my question is…does anyone else find that those meds (hyzaar, diovan, avopro) mess with their bg, or do you think it was just coincidental that my bg went up when I went on the different med and I should just bite the bullet and take the med and treat the bg with whatever it takes if it goes up again? (I can’t take other bp meds as one type gives me that dry cough and the other makes me depressed.) I realize this “question” got kind of complex. The whole thing has been complex for me this past year–you should see the chart I’ve been making for a year now of all this and more. But I would appreciate any input, especially if you have tried those meds and if they have raised bg.